Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Sign in to follow this  
sullysmom

C Diff or Stomach Virus

Recommended Posts

My son was diagnosed with Pandas by Dr T in November.  He is on a 30 day dose of Augmentin (5 ml twice a day).  He only has about a week left.   He is taking a daily dose of culturelle (even before the antibiotic was started).    Wednesday he came home from school and said he felt nauseous.  He vomited two times overnight and had diarrhea the next morning.   Since then,  he has no appetite, has loose stools (but no vomiting).  The stomach virus is going around his school but not in his class.  He did visit a trampoline park on Monday (which I am regretting).  How would I know if this is just the stomach bug or something more serious like c-diff?  He has not had a fever or chills.  Just mainly diarrhea in the morning.  He has been eating toast, soup and drinking Gatorade and juice.

Share this post


Link to post
Share on other sites

The only person I've ever personally known with c-diff presented not only with diarrhea and malaise, but he was sick, sick, SICK!  High fever, total lack of appetite, etc.

I would try adding another good quality probiotic, maybe a multi-strain one (Culturelle is a single organism) and see if that helps balance out his gut a bit more.  I'd also try adding Florastor (or another brand of sachrommyces boulardi -- Jarrow makes a good one) as it is very effective against diarrhea and is also identified as a beneficial yeast which can be good for "crowding out" the troublesome invaders (like c-diff and candida) that tend to take over when antibiotics kill off much of the beneficial bacterium and yeast.

All that said, you know your kid, so I would trust my gut, too.  If you really think its possible he's developed c-diff, I'd get him tested.  That's not something to mess around with.

Good luck!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×